Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Mirena coil - side effects?

(2 Posts)
cashmerecardigans Mon 07-Mar-16 09:39:58

Hi
I had a Mirena coil put in 2 months ago to deal with heavy bleeding caused by a thickened womb lining. I had a hysteroscopy and biopsy which came back clear, so I know there's nothing else to worry about. Prior to this I had a copper coil as after years on the pill, I wanted to be hormone free. I'm now 50 and so probably close to menopause.
So far, I have bled (not heavily) for about 5 weeks out of the 8, had a few days of painful cramps (which I never used to have), have put on at least half a stone (after years of stable weight) and have increased at least one cup size. My breasts get tender and feel heavy and uncomfortable.
I'm wondering if it's worth it - having googled it does seem as if there are a lot of people who experience similar, but just wondering if this is an initial thing and it calms down? I'm almost at the point of thinking the bleeding is easier to deal with as at least I know what I'm dealing with and it won't go on for ever.
Any thoughts?

pollyblack Mon 07-Mar-16 09:49:32

Place marking as I am about to have my copper switched to a mirena after a year of very heavy bleeding, pain and discharge. I think they say you need to give coils a good six months to a year to settle down so you can really judge how you feel about them.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now